MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SMPB730
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Hematoma (1884); Local Reaction (2035)
Date of Event 03/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture and local reaction.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 52-year-old caucasian female patient underwent a breast augmentation revision with a 730 cc mentor memorygel boost breast implant and experienced a rupture and local reaction (excessive swelling) on the right side post-operatively.As a result, the patient underwent explantation on (b)(6) 2026.
 
Additional Manufacturer Narrative
On may 12, 2026, the mentor failure analysis lab has received the device for evaluation.On may 18, 2026, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned device determined that the breast implant was found to have two tears on the anterior aspect, ¿a¿ and ¿b¿, measuring approximately 3.1 cm and 2.5 cm respectively.Microscopic examination was performed on the edges of ¿a¿ rupture, and parallel striations were found in the whole area of the tear, while microscopic examination performed on the edges of ¿b¿ rupture revealed parallel striations in an area of the tear, measuring approximately 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the ¿b¿ tear could not be identified.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Hematoma is a collection of blood within the space around the implant.Symptoms from hematoma may include swelling, pain, and bruising.If a hematoma occurs, it will most likely occur soon after surgery; however, it can occur at anytime, such as after an injury to the breast.Small hematomas may be absorbed by the body, while others may require surgery for drainage.Hematoma is a known complication associated with this procedure and is referenced in our product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 15, 2026, mentor received additional information regarding the patient's event.It was reported in the patient's operative report that the patient had experienced an implant site hematoma on the right side.Section h6-health effect - clinical code has been updated to reflect this additional information.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BOOST BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key24899045
Report Number1645337-2026-04514
Device Sequence Number9690347
Product Code FTR
UDI-Device Identifier00081317026976
UDI-Public(01)00081317026976(17)300718(10)2106229
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMPB730
Device Lot Number2106229
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer04/15/2026
05/12/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date05/08/2026
05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite